Tennessee, 2006

Hail in Tennessee, June 21, 2006

June 21, 2006 · NWS MRX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 21, 8:59 AM EST, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 21, 8:59 AM EST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
959 AM EDT WED JUN 21 2006

.DISCUSSION...
SATELLITE SHOWS A WEAK SHORT-WAVE MOVING SOUTHEAST ACROSS EASTERN
KENTUCKY. AIRMASS ACROSS THE FORECAST AREA ALREADY BECOMING MARGINALLY
UNSTABLE WITH LIFTED INDICES APPROACHING -4 AND CAPES 0F 1500 J/KG. I
EXPECT SCATTERED STORMS TO DEVELOP ALONG AND AHEAD OF THE UPPER WAVE
THIS AFTERNOON...MAINLY OVER THE NORTHERN HALF OF THE FORECAST AREA.
HAVE UPPED POPS THERE FOR THIS AFTERNOON. UPPER RIDGING WILL
CONTINUE TO LIMIT CONVECTION OVER THE REST OF THE AREA.

HAVE KEPT CURRENT FORECAST HIGHS AS TEMPERATURES ARE WARMING NICELY
AGAIN THIS MORNING.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DH
Hazardous weather outlook, Jun 21, 4:00 AM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT WED JUN 21 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-220900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP TODAY AND MAINLY EARLY TONIGHT ACROSS THE HIGHER
ELEVATIONS OF THE AREA...DUE TO DAYTIME HEATING.

HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN CHANCES WILL THEN INCREASE ON FRIDAY INTO THE
WEEKEND...AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL
BOUNDARY APPROACH THE REGION.

HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LCM

The radar

The Northeast Alabama radar (KHTX), 140 km away, was scanning. The volume nearest the first event began at 18:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rhea

When
June 21, 1:45 PM EST to 1:55 PM EST
Where
Rhea County, Spring City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.700, -84.867

Quarter-size hail in Spring City.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515657.